Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 64, NWS Wilmington, OH

May 1, 2016Ripley County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at May 1, 2016, 6:46 PM EDT for Ripley County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2016, 6:46 PM EDT (22:46 UTC)
Expired
May 1, 2016, 7:30 PM EDT
In force
44 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Ripley County, IN

The radar

The Indianapolis radar (KIND), 107 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

695 
WUUS51 KILN 012246
SVRILN
INC137-012330-
/O.NEW.KILN.SV.W.0064.160501T2246Z-160501T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
646 PM EDT SUN MAY 1 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RIPLEY COUNTY IN SOUTHEASTERN INDIANA...

* UNTIL 730 PM EDT.

* AT 646 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
  VERNON...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  VERSAILLES...MILAN...OSGOOD...HOLTON...NAPOLEON...BENHAM...VERSAILLES
  LAKE...NEW MARION...REXVILLE...OTTER VILLAGE...OLEAN AND BALLSTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3919 8544 3921 8542 3929 8526 3924 8511
      3915 8509 3905 8511 3891 8534 3891 8544
TIME...MOT...LOC 2246Z 229DEG 29KT 3898 8548 

HAIL...1.00IN
WIND...60MPH
 
$$

AR
2 follow-up statements
639 
WWUS51 KILN 012256
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
656 PM EDT SUN MAY 1 2016

INC137-012330-
/O.CON.KILN.SV.W.0064.000000T0000Z-160501T2330Z/
RIPLEY IN-
656 PM EDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR RIPLEY COUNTY...

AT 656 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
VERSAILLES...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
VERSAILLES...MILAN...OSGOOD...HOLTON...NAPOLEON...BENHAM...VERSAILLES LAKE...
NEW MARION...REXVILLE...OTTER VILLAGE...OLEAN AND BALLSTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3919 8544 3921 8542 3929 8526 3924 8511
      3915 8509 3905 8511 3891 8534 3895 8541
TIME...MOT...LOC 2256Z 229DEG 29KT 3904 8540 

HAIL...1.00IN
WIND...60MPH
 
$$

AR
966 
WWUS51 KILN 012315
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
715 PM EDT SUN MAY 1 2016

INC137-012330-
/O.CON.KILN.SV.W.0064.000000T0000Z-160501T2330Z/
RIPLEY IN-
715 PM EDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL RIPLEY COUNTY...

AT 715 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OSGOOD...MOVING
NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
VERSAILLES...MILAN...OSGOOD...NAPOLEON...VERSAILLES LAKE...OTTER VILLAGE...
BALLSTOWN AND OLEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3919 8544 3921 8542 3929 8526 3924 8511
      3915 8509 3905 8511 3899 8522
TIME...MOT...LOC 2315Z 229DEG 29KT 3914 8525 

HAIL...1.00IN
WIND...60MPH
 
$$

AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:53 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, May 1, 3:53 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
353 PM EDT SUN MAY 1 2016

.SYNOPSIS...
WAVES OF LOW PRESSURE TRAVELING ALONG A SLOW MOVING FRONTAL
BOUNDARY WILL TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS THIS
EVENING INTO TONIGHT. AS THE FRONT SAGS SOUTH TO TENNESSEE...
ANOTHER WAVE OF LOW PRESSURE IS FORECAST TO BRING MORE SHOWERS AND
A FEW THUNDERSTORMS PRIMARILY TO SOUTHERN LOCATIONS ON MONDAY. THE
CHANCE FOR SHOWERS MAY FURTHER DIMINISH TUESDAY WHEN WEAK HIGH
PRESSURE IS EXPECTED TO BUILD OVER THE GREAT LAKES.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SURFACE ANALYSIS SHOWS WEAK LOW PRESSURE CENTERED NEAR CINCINNATI
POSITIONED ALONG A FRONT EXTENDING SW TO NE. DEW POINT PLOT SHOWS
LOW TO MID 60S OVER KENTUCKY AND SOUTHERN OHIO SOUTH OF THE LOW
CENTER...WITH UPPER 50S ACROSS OHIO AND INDIANA NORTH OF THE LOW.
LAPS SFC BASED CAPES ARE IN THE 1000 TO 1600 J/KG RANGE.

THUNDERSTORMS ARE DEVELOPING AND STRENGTHENING IN THE INCREASINGLY
UNSTABLE ENVIRONMENT. WITH A STRONG MID LEVEL FLOW OF 50+ KNOTS
ENHANCING STORM ORGANIZATION AND STRENGTH...A FEW CELLS ARE
NEARING SEVERE LIMITS. THUS...SEVERE THUNDERSTORM WATCH 133 IS IN
EFFECT UNTIL 9 PM. THEREAFTER...INSTABILITY WILL DECLINE WITH LOSS
OF DAYTIME HEATING...AND STORM STRENGTH WILL DIMINISH OVERNIGHT.

HOWEVER...ANOTHER WAVE OF LOW PRESSURE ARRIVING FROM THE WEST IS
EXPECTED TO RESULT IN SHOWER AND THUNDERSTORM REDEVELOPMENT AFTER
SUNSET...AFFECTING MAINLY NORTHERN COUNTIES.

TEMPERATURES TONIGHT WILL VARY RELATIVE TO THE LOCATION OF THE
SLOW MOVING BOUNDARY. LOWS ARE FORECAST TO RANGE FROM ABOUT 50
NORTHWEST BEHIND THE FRONT...TO THE UPPER 50S SOUTH OF THE FRONT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
FRONTAL BOUNDARY IS FORECAST TO BE SAGGING SOUTHWARD THROUGH
KENTUCKY MONDAY MORNING AND AFTERNOON...TO TENNESSEE MONDAY
EVENING. ADDITIONAL WAVES OF LOW PRESSURE RIPPLING ALONG THE
BOUNDARY WILL ENHANCE LIFT AND MOISTURE...PROVIDING GOOD CHANCES
FOR SHOWERS...WITH A FEW THUNDERSTORMS POSSIBLE IN SOUTHEASTERN
LOCATIONS THAT WILL BE CLOSER TO THE BULK OF INSTABILITY AND
MOISTURE. INSTABILITY ON THE NORTH SIDE OF THE BOUNDARY MAY BE TOO
WEAK TO SUPPORT SEVERE STORMS. SHOWER CHANCES WILL DIMINISH BUT
NOT DISAPPEAR MONDAY NIGHT AS THE BOUNDARY CONTINUES SOUTH AND
WEAK HIGH PRESSURE BUILDS FROM THE NORTHWEST.

HIGH TEMPERATURES WILL RANGE FROM AROUND 60 FAR NORTHWEST UP TO
THE MID 70S FAR SOUTHEAST.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
UPPER LEVEL TROF LAGS SFC LOW WHICH IS TO OUR EAST ON TUESDAY. THIS
WILL KEEP THE THREAT OF A SHOWER OVER ILN/S SE COUNTIES EARLY TUESDAY.
MODELS SOLNS HAVE BEEN TRENDING SLOWER WITH PCPN ENDING.
TEMPERATURES WILL BE A LTL BELOW NORMAL...WITH HIGHS IN THE
LOWER/MID 60S.

NUMERICAL MODEL SOLNS GENERALLY SIMILAR WITH NRN STREAM TROF
SHARPENING UP AND DIGGING SOUTH ACRS THE GREAT LAKES/OHIO VALLEY AT
MID WEEK. THIS WILL ALLOW A SFC COLD FRONT TO DROP SOUTH THRU ILN/S
FA WEDNESDAY AFTN. INSTABILITY CONTS TO BE MARGINAL...SO HAVE
ELECTED TO KEEP PCPN MENTION TO CHANCE OF SHOWERS. TEMPERATURES WILL
BE SLIGHTLY BELOW NORMAL WITH HIGHS WED FROM THE LOWER 60S NORTH TO
THE UPPER 60S SOUTH.

UPPER LOW CLOSES OFF THURSDAY AND SETTLES INTO THE UPPER OHIO
VALLEY. THIS WILL KEEP A LOW POP CHANCE OF A SHOWER IN THE FCST WITH
THE BEST THREAT OVER ILN/S EASTERN COUNTIES. UNDER THE INFLUENCE OF
THIS UPPER LOW TEMPERATURES WILL BE CLOSE TO 10 DEGREES BELOW NORMAL
THURSDAY WITH HIGHS FROM THE UPPER 50S NORTH TO NEAR 60 FAR SOUTH.

SOME MODEL SOLN TIMING AND PLACEMENT DIFFERENCES DEVELOP IN HANDLING
THIS UPPER LOW BUT THE GENERAL TREND TAKES IT OFF TO OUR EAST NEXT
WEEKEND. THIS WILL ALLOW PCPN TO END EARLY FRIDAY. SOME MODERATION
EXPECTED WITH HIGHS FRIDAY IN THE LOWER AND MIDDLE 60S.

IN THE WAKE OF THIS UPPER LEVEL LOW...HEIGHT RISES AND SFC HIGH TO
BUILD IN SATURDAY. THIS WILL LEAD TO DRY WEATHER AND A MODERATION OF
TEMPERATURES. EXPECT HIGHS SATURDAY TO RANGE FROM THE UPPER 60S
NORTH TO 70 SOUTH.

E-W SFC FRONT TO DROP INTO THE REGION NEXT SUNDAY FROM THE NORTH.
CONFIDENCE IS NOT REAL HIGH WITH THIS FEATURE...SO HAVE ONLY ADDED
SLIGHT CHC/CHC POPS FOR A SHOWER. TEMPERATURES LOOK TO WARM ABOVE
NORMAL WITH HIGHS SUNDAY FROM 70 TO 75.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SOME PATCHES OF MVFR CEILINGS WILL REMAIN IN PLACE FOR ANOTHER FEW
HOURS. SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED OVER THE
NEXT SEVERAL HOURS AS WELL...AND A TEMPO GROUP FOR SHOWERS HAS
BEEN INCLUDED FOR MOST OF THE TAF SITES THIS AFTERNOON. THE
GREATEST CHANCE FOR THUNDERSTORMS IS LIKELY TO OCCUR SOUTH AND
EAST OF THE AIRPORTS...BUT THUNDER COULD BE INCLUDED IN THE TAFS
IF NECESSARY IN FUTURE UPDATES.

WINDS WILL SHIFT FROM THE SOUTHWEST TO THE NORTHWEST GOING THROUGH
THE OVERNIGHT HOURS. ANOTHER CHANCE OF PRECIPITATION WILL OCCUR
LATE TONIGHT AND INTO THE OVERNIGHT HOURS...MORE LIKELY FOR THE
DAYTON AND COLUMBUS TAF SITES. SOME MVFR CONDITIONS WILL BE
POSSIBLE. HOWEVER...BY EARLY MONDAY MORNING...LOW-END MVFR
CEILINGS (POSSIBLY IFR) WILL MOVE INTO THE NORTHERN TAF SITES.

OUTLOOK...MVFR CEILINGS MAY OCCUR ON MONDAY MORNING. MVFR
VISIBILITIES IN RAIN ARE ALSO POSSIBLE ON MONDAY. MVFR CEILINGS
ARE POSSIBLE AGAIN WEDNESDAY NIGHT INTO THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...HATZOS
Hazardous weather outlook, May 1, 5:05 AM EDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
505 AM EDT SUN MAY 1 2016

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-020915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
505 AM EDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. SOME OF
THESE STORMS COULD BE STRONG TO SEVERE. HAIL AND DAMAGING WINDS
ARE EXPECTED TO BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, May 1, 5:10 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
510 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     FLOOD            3 SSE MONTEREY          38.38N 84.84W
05/01/2016                   OWEN               KY   AMATEUR RADIO

            FLOODING ON SR 127 VERIFIED WITH PHOTO

&&

JGIBSON
Special weather statement, May 1, 5:13 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
513 PM EDT SUN MAY 1 2016

OHZ056-012145-
LICKING OH-
513 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN LICKING COUNTY UNTIL 545
PM EDT...

AT 512 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR UTICA...
MOVING SOUTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
NEWARK...HEATH...GRANVILLE...UTICA...HANOVER...GRANVILLE SOUTH...ST.
LOUISVILLE...GRATIOT...PURITY...BROWNSVILLE...US ROUTE 62 AT STATE ROUTE
661...FREDONIA AND TOBOSO.

THIS INCLUDES I-70 IN OHIO BETWEEN MILE MARKERS 140 AND 142...AND NEAR
MILE MARKER 144.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3995 8220 3995 8223 3992 8224 4010 8260
      4026 8250 4025 8248 4024 8243 4019 8219
TIME...MOT...LOC 2112Z 295DEG 38KT 4015 8246

KC
Special weather statement, May 1, 6:05 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
605 PM EDT SUN MAY 1 2016

OHZ034-035-012230-
AUGLAIZE OH-MERCER OH-
605 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL AUGLAIZE AND
CENTRAL MERCER COUNTIES UNTIL 630 PM EDT...

AT 604 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF COLDWATER...MOVING SOUTHEAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

LOCATIONS IMPACTED INCLUDE...
CELINA...ST. MARYS...COLDWATER...ST. HENRY...WABASH...CHICKASAW...
BURKETTSVILLE...MONTEZUMA...BULKHEAD...CARTHAGENA AND CHATTANOOGA.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4053 8435 4035 8462 4035 8469 4049 8480
      4062 8480 4067 8476
TIME...MOT...LOC 2204Z 293DEG 25KT 4057 8474

AR
Special weather statement, May 1, 6:24 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
624 PM EDT SUN MAY 1 2016

KYZ091>093-OHZ077-012300-
CAMPBELL KY-BOONE KY-KENTON KY-HAMILTON OH-
624 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CAMPBELL...NORTHERN
BOONE...NORTHERN KENTON AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 700
PM EDT...

AT 624 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER VILLA
HILLS...MOVING NORTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
CINCINNATI...COVINGTON...FLORENCE...INDEPENDENCE...NORWOOD...ERLANGER...
FORT THOMAS...NEWPORT...MADEIRA...EDGEWOOD...ELSMERE...FORT MITCHELL...
VILLA HILLS...HIGHLAND HEIGHTS...TAYLOR MILL...BELLEVUE...FORT WRIGHT...
DAYTON...LUDLOW AND SOUTHGATE.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-71 IN OHIO BETWEEN MILE MARKERS 0 AND 10.
 I-74 IN OHIO BETWEEN MILE MARKERS 17 AND 19.
 I-75 IN KENTUCKY BETWEEN MILE MARKERS 178 AND 191.
 I-75 IN OHIO BETWEEN MILE MARKERS 0 AND 9.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3921 8452 3916 8435 3902 8432 3901 8431
      3894 8472 3902 8478
TIME...MOT...LOC 2224Z 242DEG 39KT 3904 8464

KC
Special weather statement, May 1, 6:28 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
628 PM EDT SUN MAY 1 2016

INZ066-073>075-080-012300-
OHIO IN-SWITZERLAND IN-DEARBORN IN-RIPLEY IN-FRANKLIN IN-
628 PM EDT SUN MAY 1 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...WESTERN
SWITZERLAND...DEARBORN...RIPLEY AND SOUTHERN FRANKLIN COUNTIES UNTIL
700 PM EDT...

AT 627 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR BROWNSTOWN TO 7 MILES SOUTH OF VERNON TO NEAR
BROOKSBURG...MOVING NORTH AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
BATESVILLE...AURORA...BRIGHT...VERSAILLES...MILAN...OSGOOD...DILLSBORO...
OLDENBURG...MOORES HILL...GUILFORD...WILMINGTON...LOGAN...PLEASANT...
MANCHESTER...SUNMAN...ST. LEON...HOLTON...FAIRVIEW...NAPOLEON AND
MILLHOUSEN.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-74 IN INDIANA BETWEEN MILE MARKERS 145 AND 171.
 I-74 IN OHIO NEAR MILE MARKER 0.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3920 8544 3927 8530 3942 8530 3930 8482
      3927 8482 3872 8511 3874 8520 3892 8520
      3891 8544
TIME...MOT...LOC 2227Z 201DEG 24KT 3896 8604 3889 8558 3878 8519

AR
Local storm report, May 1, 6:39 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
639 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             KCVG CINC N KY APT      39.05N 84.66W
05/01/2016  M1.00 INCH       BOONE              KY   ASOS

            VERIFIED WITH WEATHER OBSERVER

&&

JGIBSON

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 6:28 PM EDTSpecial Weather StatementILNDearborn, Ripley32 min
May 1, 7:35 PM EDTSpecial Weather StatementILNFranklin25 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.